MAUDE Adverse Event Report: ABBOTT MEDICAL Regent Heart Valve with Flex Cuff; Heart-Valve, Mechanical

ABBOTT MEDICAL Regent Heart Valve with Flex Cuff; Heart-Valve, Mechanical
Model Number 21AGFN-756
Medical Device Problem Codes Perivalvular Leak (1457); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Stroke/CVA (1770); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 12/25/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
User facility gb-mhra-dev39672486 received: it was reported that in 1991 an unknown 31mm st.Jude mechanical mitral valve was implanted.It was later reported that on (b)(6) 2014, a 21mm sjm regent heart valve w/ flex cuff was implanted in the patient.The patient concomitantly received a 32mm non-abbott annuloplasty ring for tricuspid ring repair.On (b)(6) 2023, patient was admitted to hospital with heart failure with preserved ejection fraction.A transesophageal echocardiogram (toe) reported a well seated 21mm regent valve with two trivial paravalvular leaks.The 31mm unknown st.Jude mechanical mitral valve was noted to be well seated with no obvious paravalvular leak or regurgitation.On (b)(6) 2024, an echocardiography report records showed two mild aortic paravalvular leaks with peak velocity 3.74 m/s, mean/max gradient 31/56 mmhg, and doppler velocity index (dvi) 0.37.A cardiology letter dated on (b)(6) 2025, reported degenerative prosthetic aortic valve disease with mild to moderate transvalvular leak, moderate mixed tricuspid stenosis/regurgitation, and fluid-retention symptoms.On (b)(6) 2025, hospital and coroner-related records showed a posterior fossa hemorrhagic event in the context of anticoagulation.The records also referred to mechanical heart valves, warfarin therapy, anticoagulation reversal/bridging issues, neurosurgical involvement, intensive care involvement and fatal deterioration.It was reported the patient was reported passed away on (b)(6) 2025.Cause of death was not reported.
 
Event or Problem Description
User facility (b)(4) received: it was reported that in 1991 an unknown 31mm st.Jude mechanical mitral valve was implanted.It was later reported that on (b)(6) 2014 a 21mm sjm regent heart valve w/ flex cuff was implanted in the patient.The patient concomitantly received a 32mm non-abbott annuloplasty ring for tricuspid ring repair.In (b)(6) 2023, patient was admitted to hospital with heart failure with preserved ejection fraction.A transesophageal echocardiogram (toe) reported a well seated 21mm regent valve with two trivial paravalvular leaks.The 31mm unknown st.Jude mechanical mitral valve was noted to be well seated with no obvious paravalvular leak or regurgitation.On (b)(6) 2024, an echocardiography report records showed two mild aortic paravalvular leaks with peak velocity 3.74 m/s, mean/max gradient 31/56 mmhg, and doppler velocity index (dvi) 0.37.A cardiology letter dated (b)(6) 2025 reported degenerative prosthetic aortic valve disease with mild to moderate transvalvular leak, moderate mixed tricuspid stenosis/regurgitation, and fluid-retention symptoms.In (b)(6), hospital and coroner-related records showed a posterior fossa hemorrhagic event in the context of anticoagulation.The records also referred to mechanical heart valves, warfarin therapy, anticoagulation reversal/bridging issues, neurosurgical involvement, intensive care involvement and fatal deterioration.It was reported the patient was reported passed away on (b)(6) 2025.Cause of death was not reported.
 
Additional Manufacturer Narrative
An event of heart failure with preserved ejection fraction, paravalvular leak, transvalvular leak, tricuspid stenosis/regurgitation, fluid retention, posterior fossa hemorrhage, fatal deterioration, and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported death could not be conclusively determined.The terminal event was a posterior fossa hemorrhagic event occurring in the context of anticoagulation, followed by fatal deterioration.No evidence was identified in the available documentation establishing that a prosthetic valve or annuloplasty ring malfunction directly caused the death.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
Regent Heart Valve with Flex Cuff
Common Device Name
Heart-Valve, Mechanical
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2648612
lot 20 b st caguas
caguas 00725
PR   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25635680
Report Number2135147-2026-04376
Device Sequence Number9526305
Product Code LWQ
UDI-Device Identifier05415067042958
UDI-Public(01)05415067042958(17)181108
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2018
Device Model Number21AGFN-756
Device Catalogue Number21AGFN-756
Device Lot Number4336142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date06/26/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown